Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2006, 12:14 AM EDT for Liberty County, McIntosh County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2006, 12:14 AM EDT (04:14 UTC)
- Expired
- Jun 5, 2006, 1:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:40 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 9:40 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 940 PM EDT SUN JUN 4 2006 .SHORT TERM /TONIGHT/...CDFNT MAKING PROGRESS ACRS WRN NC AND INTO THE SC UPSTATE...BEING USHERED ALONG BY A TIGHT UPR LVL TROF THAT WILL BECOME CUTOFF LATE TNGT THRU TMRW JUST NW OF THE CWFA. AHEAD OF THIS FNT...SFC CONVERGENCE IS EVIDENT BETWEEN THE EVER ONGOING SEABREEZE AND SWLY SFC FLOW FM SRN GA...AND UNSTABLE AIR IS ALSO MAINTAINING ITS PRESENCE. THIS COMBINATION HAS ALLOWED A FEW STRONG TSTMS...INCLUDING ONE SEVERE TSTM...TO DEVELOP IN SCATTERED FASHION ACRS THE CWFA. INCRG MOISTURE ALONG WITH THE LIFT OF THE APCHG CDFNT WILL KEEP THE CHC FOR SHWRS/TSTMS GOING OVRNGT. WRF LOOKS TO HAVE THE BEST HANDLE ON THE SITUATION AND TIMES THE THICKER CLOUD COVER THRU THE CWFA AFTER MIDNIGHT...AND CLOSE TO 12Z. GIVEN CURRENT PROGRESS...IT APPEARS THAT ANY PRECIP COULD OCCUR BEFORE DAYBREAK. HAVE TWEAKED GRIDS TO SHOW SLGT/LOW CHC OF SHWRS/TSTMS ALL NIGHT AND WILL MAKE MINOR WORDING CHANGES FOR THE OVRNGT PERIOD IN THE TEXT FCST. TEMPS THUS FAR LOOK ON TRACK TO MEET FCST MIN TEMPS AND WIND FCST LOOKS GOOD. && .MARINE...ONLY MINOR COSMETIC TWEAKS NEEDED FOR THE WELL HANDLED ONGOING CWF. APCHG CDFNT IS HELPING VEER WINDS FROM SE AND S TO SW AS DEPICTED IN RECENT BUOY REPORTS. GIVEN SLIGHTLY TIGHTENED PRES GRAD OVR THE WATERS...WILL PUT ALL MARINE ZONES AT 10-15 KT OVRNGT. WAVE HEIGHTS ARE IN CHECK GIVEN RECENT BUOY/TOWER OBS AND NO SIGNIFICANT FORCING IS XPCTD TO MAKE ANY CHANGES TO CURRENT FCST. && .AVIATION...MAIN QUESTION FOR THE OVERNIGHT PERIOD OF THE 05/00Z TAFS IS CONVECTION TIMING. SHWRS/TSTMS WRAPPING ARND THE SRN EDGE OF THE UPR LVL TROF MAKING THEIR WAY THRU WRN NC AND THE SC UPSTATE. BEST TIMING HAS THE LEADING EDGE OF THICKER CLOUDS...AND POSSIBLY TSTMS...MAKING IT TWD THE SC/GA COAST BY 05Z-06Z TNGT. HOWEVER... WITH KCHS IN A BETTER POSITION TO SEE CONVECTION GIVEN GREATER INSTABILITY HAVE ONLY INCLUDED TSTM MENTION FOR KCHS IN THE FORM OF TEMPO GROUPS. FOR KSAV...ONLY USED CB BUT THE POSSIBILITY IS THERE FOR TSTM INCLUSION IN LATER ISSUANCES. ONCE THE SHTWV PUSHES THRU... THEN FOG BECOMES A PLAYER WITH LGT/CALM SFC WINDS AND SFC MOISTURE POOLING. ANTICIPATING PRECIP AT KCHS...MVFR VSBYS WERE INCLUDED BUT WERE OMITTED FROM KSAV WITH PRECIP NOT XPCTD. WINDS THEN PICK UP A BIT GOING INTO TMRW AFTN THEN INCLUDED CB/S FOR THE LATE AFTN PERIOD TMRW AS ANOTHER SHTWV PRODUCING LIFT WITHIN DEEP MOISTURE IS XPCTD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
Hazardous weather outlook, Jun 4, 4:25 AM EDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SUN JUN 4 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-051030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE STRONG THUNDERSTORMS ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA DURING TONIGHT. GUSTY WINDS...LIGHTNING AND SMALL HAIL ARE THE MAIN WEATHER HAZARDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY AFTERNOON AND EVENING. SMALL HAIL IS THE MAIN WEATHER HAZARD. PLEASE REFER TO THE DAY 2 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING TONIGHT. 33
In the hours before
Special weather statement, Jun 4, 11:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1121 PM EDT SUN JUN 4 2006 GAZ100-101-115-116-050400- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN- 1121 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY AND BRYAN COUNTY THROUGH MIDNIGHT EDT... AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MARLOW TO 2 MILES SOUTHWEST OF GROVELAND...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF SPRINGFIELD TO 8 MILES WEST OF PEMBROKE... MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLITCHTON...EDEN...ELLABELL...GROVELAND...LANIER...MARLOW... MELDRIM...PEMBROKE AND PINEORA THROUGH MIDNIGHT EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF ROADS AND LOW LYING AREAS.
Local storm report, Jun 4, 11:31 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1131 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL LUDOWICI 31.71N 81.74W
06/04/2006 E0.50 INCH LONG GA LAW ENFORCEMENT
DIME SIZED HAIL REPORTED BY LAW ENFORCEMENT.
&&
79Local storm report, Jun 4, 11:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL WALTERBORO 32.90N 80.67W
06/04/2006 E0.50 INCH COLLETON SC TRAINED SPOTTER
DIME SIZED HAIL REPORTED IN WALTERBORO NEAR DAINDRIDGE RD
AND US ROUTE 15. REPORTED VIA EMAIL BY TRAINED SPOTTER.
&&
JPCLocal storm report, Jun 4, 11:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL LUDOWICI 31.71N 81.74W
06/04/2006 E0.75 INCH LONG GA LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT ALONG SOUTH
RAILROAD AVENUE.
&&
REVLocal storm report, Jun 4, 11:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG PEMBROKE 32.14N 81.62W
06/04/2006 BRYAN GA COUNTY OFFICIAL
TREE DOWN ON ROUTE 67 N IN PEMBROKE
&&
REVSpecial weather statement, Jun 5, 12:02 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1202 AM EDT MON JUN 5 2006 GAZ101-118-050430- EFFINGHAM-INLAND CHATHAM- 1202 AM EDT MON JUN 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM COUNTY THROUGH 1230 AM EDT... AT 1202 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM COLDBROOK TO 2 MILES EAST OF DOSWELL TO 8 MILES SOUTHWEST OF MELDRIM...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF SPRINGFIELD TO 11 MILES SOUTH OF SPRINGFIELD TO 11 MILES NORTHWEST OF RICHMOND HILL...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLOOMINGDALE...EDEN...GARDEN CITY...MEINHARD...MELDRIM... MONTEITH...POOLER AND PORT WENTWORTH THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR RESULTING IN MINOR FLOODING OF ROADS AND LOW LYING AREAS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:01 PM EDT | Severe Thunderstorm Warning | CHS | Long | 44 min |
| Jun 4, 11:31 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 44 min |
| Jun 4, 11:42 PM EDT | Severe Thunderstorm Warning | CHS | Long | 42 min |
| Jun 5, 12:17 AM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 43 min |
| Jun 5, 12:36 AM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 5, 2:02 AM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 5, 3:56 AM EDT | Special Marine Warning | CHS | 64 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.